Alabama, 2007

Damaging Wind and Lightning Strike in Alabama, June 26, 2007

June 26, 2007 · NWS MOB · 2 events in 2 counties and zones

High winds and lightning caused damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

High winds and lightning caused damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 26, 2:10 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 26, 2:10 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT TUE JUN 26 2007

.SYNOPSIS...LATEST WATER VAPOUR IMAGERY SHOWING THE NORTHERN CENTRAL
GULF COAST REGION SITUATED BETWEEN THE SOUTHERN PLAINS UPPER LOW TO
OUR WEST AND A DEEPLY REFLECTED TROPICAL WAVE OVER THE BAHAMAS...
WHICH WE ARE INCREASINGLY BECOMING UNDER THE INFLUENCE OF LATE THIS
AFTERNOON. AROUND 700 HPA...A CLOSED ANTICYCLONE EXISTS OVER THE NORTH
CENTRAL GLFMEX. CLOSER TO HOME...WE WERE ABLE TO DEVELOP A RELATIVELY
STRONG SEA-BREEZE CIRCULATION THAT INITIATED SOME THUNDERSTORMS OVER
THE EXTREME WESTERN FLORIDA PANHANDLE EARLIER. KEVX VWP SHOWING DEEP
EASTERLIES ABOVE 2 KFT...WHILE KMOB VWP SHOWING DEEP NLY FLOW ABOVE 3
KFT...WITH WLY PBL WINDS. IN ANY EVENT AND IN THE SHORT TERM...WE
WILL SEE THE DEEP EASTERLY WIND FLOW BECOME PREDOMINANT. /23 MEDLIN

&&

.SHORT TERM...(TNT->THU PM)...IN SHORT...WWD EXTENSION OF SW ATLC DEEPLY
REFLECTED RIDGE WILL PERSIST THROUGH LATE THU. THERE IS A BIT OF
CHANGE IN ORIENTATION AS WRN MOST ANCHOR POINT OF AFOREMENTIONED ROTATES
NWD THROUGH OUR REGION CHANGING THE DEEP-LAYER MEAN WINDS FROM
ELY->SELY OVER THE NEXT TWO DAYS. THE AIRMASS WILL BE SLIGHTLY DRIER
TOMORROW...BUT WILL MOISTEN ON THU. SHOWER AND TSTM COVERGE SHOULD
INCREASE FOR THU COMPARED TO WED...BUT WILL GENERALLY INITIATE ALONG
THE SEA-BREEZE AND OTHER TSTM OUTFLOWS. STILL HAVE SOME SYSTEMATIC PROBLEMS
WITH KPNS MAV MOS. ONCE AGAIN...BUMPED UP OVERNIGHT MIN TEMPS TO
MATCH PERSISTENCE...OTRW NO MAJOR CHANGES. AS FAR AS THE RAINFALL
DISTRIBUTION...SHOWED MAIN FOCUS INITIATING ALONG COAST AROUND MIDDAY
EACH DAY...AND MOVING INLAND DURING THE AFTERNOON. /23 MEDLIN

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.

.LONG TERM...(THU PM-> TUE)...(PREVIOUS DSCN...NO CHANGES)...BY LATE IN THE
WEEK AND THE WEEKEND...AN UPPER LEVEL TROUGH WILL DIG SOUTHWARD
ACROSS THE EAST COAST. THIS WILL SEND A WEAK COLD FRONT SOUTHWARD
TOWARD THE AREA FOR SATURDAY AND SUNDAY AND PROVIDE AN ENHANCED FOCUS
FOR SHOWERS AND THUNDERSTORMS FOR THE WEEKEND. THE FRONT IS FORECAST
TO WASH OUT OVER THE AREA FOR THE BEGINNING OF NEXT WEEK W/ POPS
DROPPING BACK TO CLIMATOLOGICAL LEVELS. TEMPERATURES REMAIN NEAR
CLIMATOLOGICAL LEVELS THROUGH THE PERIOD. /13

&&

.MARINE...WEAK HIGH PRESSURE WILL PERSIST OVER THE NORTH CENTRAL
GULF THROUGH THE REMAINDER OF THE WEEK. EASTERLY WINDS AND SEAS WILL
BUILD SLIGHTLY WEDNESDAY AND THURSDAY...IN RESPONSE TO A WEAK SURFACE
PRESSURE TROUGH MOVING ACROSS THE SOUTHERN GULF. SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED OVER THE MARINE AREA THROUGH THE
REMAINDER OF THE WEEK. /23 MEDLIN

&&

.FIRE WEATHER...A MOIST AIRMASS WILL REMAIN ACROSS THE REGION
THROUGH THE NEXT TWO DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP EACH AFTERNOON. THIS WILL KEEP RELATIVE HUMIDITY VALUES WELL
ABOVE CRITICAL VALUES. /23 MEDLIN

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  89  72  91 /  20  30  10  30
PENSACOLA   75  88  75  88 /  20  30  10  20
DESTIN      77  88  77  89 /  20  30  20  20
EVERGREEN   69  91  69  92 /  20  20  20  20
WAYNESBORO  69  92  69  93 /  20  40  20  20
CAMDEN      69  92  69  93 /  20  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 26, 5:00 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUN 26 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND
CONTINUE INTO THE LATE AFTERNOON AND EVENING. THE PRIMARY THREATS
WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 12:56 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CDT TUE JUN 26 2007

FLZ002-261930-
COASTAL ESCAMBIA-
156 PM CDT TUE JUN 26 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY...

AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTH OF BRENT. LITTLE MOVEMENT WAS DETECTED.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 26, 1:39 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT TUE JUN 26 2007

ALZ062-064-262015-
UPPER BALDWIN-LOWER BALDWIN-
239 PM CDT TUE JUN 26 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 231 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTHEAST OF GATESWOOD...AND MOVING SOUTHWEST AT
5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GATESWOOD THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 26, 2:46 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT TUE JUN 26 2007

ALZ058-262115-
CRENSHAW-
346 PM CDT TUE JUN 26 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...

AT 340 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF SAVILLE...MOVING WEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SAVILLE AND HONORAVILLE THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Eglin Afb radar (KEVX), 98 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Covington

When
June 26, 4:05 PM CST to 4:08 PM CST
Where
Covington County, Andalusia
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
31.300, -86.480

High winds from a thunderstorm blew down several trees and power lines in Andalusia. Two buildings suffered wind damage and trees fell on two homes and caused damage. Quarter size hail was also reported.

Lightning, Choctaw

When
June 26, 6:30 PM CST
Where
Choctaw County, 5 mi NW of Toxey
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
31.951, -88.360

A house was destroyed when a lightning strike caused a fire. No injuries.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41655, 41255.